MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx vela infrarenal stent graft, an afx limb stent graft, and an excluder leg stent (non- endologix) to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 / afx system per the ifu.The excluder leg stent (non- endologix) was implanted first, then the afx2 bifurcated stent graft.An angiography showed an endoleak therefore an afx vela infrarenal stent graft was being implanted.During the afx vela infrarenal stent graft delivery system became slightly got stuck at the skeleton; however it was resolved and the delivery system was removed from the body.The angiography was performed again from the renal artery area after touch-up showing endoleak around non- endologix excluder leg stent.The endoleak was identified as a type 3 (indeterminate origin).An afx limb stent graft was implanted and another angiography showed that there was aa type 3b endoleak present.The patient is being monitored with medication, and a re-intervention is being discussed if the type 3b endoleak does not resolved with the medication.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported intraoperative difficult to withdraw the vela delivery system is unconfirmed.The reported type 3b endoleak is confirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to the concomitant product use of a non-endologix excluder device in the left limb of the bifurcated stent graft; the type 3b endoleak was located at the superior stent margin of the non-endologix device.In addition, it was discovered that no abdominal aortic aneurysm (aaa) was present (off-label condition).Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3 awareness date h3 reason device not eval- other h6 health effect - impact code; remove 4650 h6 medical device problem codes; remove 1494 h6 investigation type codes; remove 4117 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11 h3 other text : delivery system unavailable.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15184351
Report Number2031527-2022-00200
Device Sequence Number5848109
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)240928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberBEA25-70/I20-30
Device Lot Number2513180-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 2408464-003; AFX VELA INFRARENAL 2518905-003; NON-ENDOLOGIX EXCLUDER LEG
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale